Advastin

Hi,to all,i am on Advastin only every three weeks.When i finished chemo my hair started to grow in,also my eyebrows and eyelashes, really thick i was so pleased. But alas,they are falling out again.I asked one of the chemo nurses yesterday,while i was getting my treatment and she has,nt heard of it. I was wondering if any of you girls have or has it happened to you. this is my treatment no9. Thanks girls. xx

11 Replies

oldestnewest
  • Hi

    I have been having three weekly Avastin for two years ( plus cyclophosphamide) and although my hair is a little thinner than before it is still quite thick. Must admit I don't know of anyone else who has problems with hair loss. Hopefully this is a little blip and your hair will be OK.

    Take care and good luck.

    Janice

  • Oh dear that's a bit worrying. I've just checked the possible side-effects from Avastin and hair loss isn't meant to be one. Could you ask your GP to refer you to a specialist to see why you're having such a problem with your hair? It's pretty depressing just as it was starting to grow back nice and thick and strong.

    Hope you get this sorted out. xxx love Annie

  • Thanks Annie and Janice,i must say it did depress me,ive gone back to penciling them in.I h ave to see my GP next week as i have a very sore foot at first they thought it was gout,now nerve damage. and she gave me anti-inflammatory ,but its still swollen and very painful. It puts a dampener on my days out when i feel up to going out. We dont have a car so we walk everywhere. I will ask about my eyebrows and eyelashes. Thank you again,Meg xx

  • I'm just about to have treatment number 9, my hair still grow ing back post chemo and no I I haven't had any hair loss or thinning since being on Avastin

  • No I cant say Avastin thinned my hair, it was the combo of Gemzar that did that, my hairdresser told me use silica but was told at hospital not advisable. My eyebrows and lashes were always the last to go even after finishing treatment, For some strange reason, my facial hair came back first, so try not to worry about it so much, I am on the Avastin, my hair hasnt thinned dramatically but it hasnt thickened much since finishing chemo in Feb, however I am beginning to have a long fringe which I missed to hide all the wrinkles

  • Hi, I read somewhere about this. Apparently eyelashes and eyebrows grow and fall out on a regular basis approximately every 6 weeks. Usually they are all different ages and therefore at different stages of growth so we don't notice when they fall out. As we lose ours at the same time due to chemo this pattern is affected. So they grow back together and are at the same stage in their cycle. They tend then to fall out at the same time, which is more noticeable. I find I have gorgeous lashes for a while then they seem to thin, then regrow together (the same with the eyebrows) I think in time this settles down a bit. So don't worry you are likely to just be experiencing this x

  • I've been on avastin for a year and it seems to slow down hair regrowth but not make it fall out.

  • I am on my third cycle of Chemo! I was told Avastin would not make my hair fall out but it would extend my life span! Hum I am not sure what to think now?! Best of luck to u! Much love being sent your way! Love, Michelle

  • Thanks michelle for your reply love meg x

  • Mum had the same regime and her hair grew back but hardly grew at all once on the Avastin. Its coming back now she's ended her course. In fact today she went out for the first time without her wig - hoorah.

  • Thanks em,yes its so slow,its my eyelashes and eyebrows that are the worst,they have nearly gone,never mind ,im really well on advastin,back to pencilling them in. Megx

You may also like...